CSN Login
Members Online: 18

Gimme sleep!

schnauzerheads's picture
schnauzerheads
Posts: 51
Joined: Jan 2011

My history: Stage IV in Nov of 2010. Colon resection, Liver resection.. 7 months of chemo, Oxaliplatin, Avastin and Xeloda.

Seems like I've been really tired alot more than I remember, wondering if the chemo does something like long term fatigue, etc?  So far the tests have come back clear, but I feel like something must be going on to be this tired.  Also pretty spacy (more than I've been for all of my life).  Anybody experienced this?  Maybe I'm not getting enough exercise?  I'm really quite active, but I don't remember ever being this worn out and needing a nap.

Another interesting thing I need to ask my oncologist, my nose started bleeding externally last night.  Craziest thing I've seen.... it did it again after a shower today.  Maybe it's nothing more than some type of pimple (I ca't see anythng like that), but it's seriously freaking me out. 

lp1964's picture
lp1964
Posts: 852
Joined: Jun 2013

Nosebleeding is usually related to Avastin or chemo causing low platelets count. But sounds like you've had those a while back. It could also be blood pressure. Pimple or dryness is also an option. At your next blood test they should check your red and white blood cell, platelets. These could also be responsible for the fatigue. Talk to your doctor. 

Im going through chemo now and some crisp walking and a good cup of coffee does wonders.

Goog luck,

Laz

schnauzerheads's picture
schnauzerheads
Posts: 51
Joined: Jan 2011

Thank you for the feedback, very good advice.  All the best to you through your journey of beating this!

 

Kevin

Trubrit's picture
Trubrit
Posts: 1397
Joined: Jan 2013

If I were you I'd give my Oncologist a quick call. I  called the Oncology urses numerous times, so as not to bother the Dr. sometimes they could just tell me what was up, other times they would consult with the Doctor. 

If its a concern that just causes you to worry, then best get on to someone right away. If its notihng, great, then you're worrying will be diminished.

I've had occasional nose bleeds since I finished my chemo, but nothing that didn't stop quickly, and probably casued somewhat by sticking my finger up there. 

Good luck, I hope you get it sorted, as you don't need the extra worry.  

Scubadan (not verified)

I've only been on CSN for a short while and during that time I've come to realize that cancer and cancer treatments have so many variables that effect so many people in so many different ways. One thing I have known for a long time is that illness feeds on fear, depression, ignorance, and an attitude of defeat.

I have cut or scratched my face with my fingernail during sleep several times and a slight nose bleed from inside the nares is common as long as it is not repetitious.

By saying you're active does that mean when the batteries run down on your remote control you go get some more, or do you exercise at least up to heart rate elevation and muscle fatigue. Exercise is the key to stamina. I've been on infusion chemos (except for two 3 month "remission" breaks) for 4 &1/2 yrs and ,yes, I fatigue easily; but I recover quickly with only a few minutes of rest. Example: I need about 15 min of rest between mowing the back yard for 20 min before I mow the front yard for about 25 min. I push my mower, no power drive. As far as being spaced out goes, you can call that chemo brain, Alzheimers, or Sometimers (sometimes I remember, sometimes I don't).

The bottom line is that you'll get a lot of good advice and genuine support here at CSN, but if you feel something is wrong see your doc. It's much better to find out from professional diagnostics that it's nothing to worry about or it's something that can be addressed with treatment. Don't ignore it. Find out and move on with the heart of a lion and the mind set of a gladiator. Carpe Diem.

Dan

Nana b's picture
Nana b
Posts: 2837
Joined: May 2009

Chemo takes a toll on the body. Two years later it still hurt too much to climb stairs.   I sleep more. I can't clean the whole house in one day anymore.  my sister today was telling me because I was younger I didn't know what it felt like nit to be able to do something or more.   They think because you look and act fine you no longer hurt. Wrong! ~^#|^~+^~%}

are you drinking plenty of water?  I need to drink water or my nose gets dry.   I need to Naomi and I never did  before DX

Hang in there, it has improved with time for me.  

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network